Letter from Dr B, consultant physician in Department of Clinical Gerontology at King’s, to my GP
Diagnoses: EVAR repair (July 2010)
Past stage I MALT lymphoma
Ischaemic heart disease - coronary artery bypass graft (1995)
Barrett's oesophagus and gastritis (2001)
Colon injury from RTA - colostomy reversed (2001)
Peripheral vascular disease - angioplasty right leg
Osteopenia - fracture right hip (October 2009)
domperidone 10 mg mane
aspirin 75mg mane
Calceos two tablets od
bisoprolol 2.5mg - stopped
omeprazole 20mg mane
atorvastatin l0 mg nocte
zopiclone 3.75mg nocte
I reviewed this gentleman in the Outpatient Clinic this morning (August 9), three weeks after his aortic aneurysm surgery, when he temporarily went in to atrial fibrillation. I gather his blood pressure was a little difficult to control at the time of surgery but Lord Avebury thinks he was rather excessively sensitive to betablockers which were stopped at the time of his discharge. He has been monitoring his blood pressure at home and it is clearly high with systolics going up to 187 mm Hg. He himself is currently well and I note his pulse in clinic was regular, 55 per minute, blood pressure 143/57.
I have requested a repeat of his inflammatory markers as suggested in his discharge summary which are now normal: ESR 18mm/h, CRP <5.0, though his Hb is 8.5g, WCC low (3.53) and platelets high (581) and I know you are going to be reviewing him at the end of this week. His Hb was similarly low when checked last month. His notes show that he has been seen in the Haematology Department for previously unexplained anaemia while Mr R is seeing him shortly and I wonder if this drop in Hb is the result of his surgery. However he was remarkably asymptomatic for this degree of anaemia.
I have taken the liberty of giving him a prescription for bendroflumethiazide 2.5mg daily to start to address his hypertension. I was somewhat surprised that his discharge medication of 2.5mg bisoprolol had caused him problems and it is likely that he will need another antihypertensive agent to control his blood pressure adequately. Lord Avebury is not too keen to try bisoprolol or other beta blockers again; alternatives would be a calcium channel blocker or ACE inhibitor but 1 will leave that to your discretion.
He is due his next zolendronate infusion in March 2011 and has an appointment for review in this Clinic in four month's time.
Spoke to the GP on the telephone on Monday. He cancelled the bendroflumethiazide and re-prescribed bisoprolol, which has reduced the systolic to a maximum of 151 in the last two days. I am to ring the GP next Tuesday to confirm the current medication.